Authors: Dragović, Vladimir 
Gajić, Borislav 
Jovanović, Božidar 
Affiliations: Mechanics 
Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Gyroscopic Chaplygin Systems and Integrable Magnetic Flows on Spheres
Journal: Journal of Nonlinear Science
Volume: 33
Issue: 3
First page: 43
Issue Date: 2023
Rank: ~M21a
ISSN: 0938-8974
DOI: 10.1007/s00332-023-09901-5
We introduce and study the Chaplygin systems with gyroscopic forces. This natural class of nonholonomic systems has not been treated before. We put a special emphasis on the important subclass of such systems with magnetic forces. The existence of an invariant measure and the problem of Hamiltonization are studied, both within the Lagrangian and the almost-Hamiltonian framework. In addition, we introduce problems of rolling of a ball with the gyroscope without slipping and twisting over a plane and over a sphere in Rn as examples of gyroscopic SO(n)-Chaplygin systems. We describe an invariant measure and provide examples of SO(n- 2) -symmetric systems (ball with gyroscope) that allow the Chaplygin Hamiltonization. In the case of additional SO(2)-symmetry, we prove that the obtained magnetic geodesic flows on the sphere Sn-1 are integrable. In particular, we introduce the generalized Demchenko case in Rn, where the inertia operator of the system is proportional to the identity operator. The reduced systems are automatically Hamiltonian and represent the magnetic geodesic flows on the spheres Sn-1 endowed with the round-sphere metric, under the influence of a homogeneous magnetic field. The magnetic geodesic flow problem on the two-dimensional sphere is well known, but for n> 3 was not studied before. We perform explicit integrations in elliptic functions of the systems for n= 3 and n= 4 and provide the case study of the solutions in both situations.
Keywords: Chaplygin systems | Elliptic functions | Gyroscope | Gyroscopic forces | Hamiltonization | Integrability | Invariant measure | Magnetic geodesic flows on a sphere | Nonholonomic dynamics | Rolling without sliding and twisting | Voronec equations
Publisher: Springer Link

Files in This Item:
File Description SizeFormat
VDragovic.pdf1.06 MBAdobe PDFView/Open
Show full item record

Page view(s)

checked on May 9, 2024


checked on May 9, 2024

Google ScholarTM




This item is licensed under a Creative Commons License Creative Commons